A volume penalization method for incompressible flows and scalar advection-diffusion with moving obstacles

Abstract : A volume penalization method for imposing homogeneous Neumann boundary conditions in advection-diffusion equations is presented. Thus complex geometries which even may vary in time can be treated efficiently using discretizations on a Cartesian grid. A mathematical analysis of the method is conducted first for the one-dimensional heat equation which yields estimates of the penalization error. The results are then confirmed numerically in one and two space dimensions. Simulations of two-dimensional incompressible flows with passive scalars using a classical Fourier pseudo-spectral method validate the approach for moving obstacles. The potential of the method for real world applications is illustrated by simulating a simplified dynamical mixer where for the fluid flow and the scalar transport no-slip and no-flux boundary conditions are imposed, respectively.
Type de document :
Article dans une revue
Journal of Computational Physics, Elsevier, 2012, 231 (12), pp.4365-4383. 〈10.1016/j.jcp.2012.01.036〉
Liste complète des métadonnées

https://hal.archives-ouvertes.fr/hal-01032208
Contributeur : Elena Rosu <>
Soumis le : mardi 22 juillet 2014 - 16:52:47
Dernière modification le : jeudi 18 janvier 2018 - 01:47:20

Identifiants

Collections

Citation

Benjamin Kadoch, Dmitry Kolomenskiy, Philippe Angot, Kai Schneider. A volume penalization method for incompressible flows and scalar advection-diffusion with moving obstacles. Journal of Computational Physics, Elsevier, 2012, 231 (12), pp.4365-4383. 〈10.1016/j.jcp.2012.01.036〉. 〈hal-01032208〉

Partager

Métriques

Consultations de la notice

168